Irritable Bowel Syndrome and Digestive Health Support Forum banner
1 - 5 of 5 Posts

·
Registered
Joined
·
4 Posts
Discussion Starter · #1 ·
I have been suffering with IBS-D for the past 14 years and I recently came off of Elavil after 7 years for IBS-D due to the side effects (some hair loss, overheating, increased sunburn, and major weight gain.) I was taking 20 mg/day and I have now been off of it for a month now and I'm feeling pretty good. However I'm still having some panic attacks/anxiety when travelling so my doctor started me on Klonopin (1 mg/day) for anxiety issues associated with my D. I was wondering if anyone else has had any weight gain while taking this med? I have begun losing the 20 lbs that I gained from the elavil and my heart rate is finally in the normal range. I really want to avoid that same spiral. Really worried about the whole weight thing too. Please help. Any advice will be greatly appreciated!Thanks?
 

·
Registered
Joined
·
300 Posts
Are you taking Klonopin everyday ? My doctor said take it as needed (because of dependency ) . I wish I could take it everyday but I don't want to be hooked on it. As a side effect I read " weight changes". I guess this means you could loose or gain weight on it. Since I only take it once a week I haven't seen any changes. It just makes me very drowsy and tired and of course more relaxed.
 

·
Registered
Joined
·
4 Posts
Discussion Starter · #4 ·
I know that there is a definite chance of addiction to Klonopin, so I have talked to my doc about cutting my dose by half. So I am now srarting with .5 mg/day split into .25 mg twice a day.I'm not exactly sure how long she will have me on this med, but I'm still really worried about weight gain. It was uncomfortable having the weight from the Elavil for all those years, and I DO NOT want to go through that again. I can't find conclusive evidence that I won't gain weight from this medicine. (Losing weight would be ok though.)Any advice or has anyone else had this experience?
 

·
Registered
Joined
·
626 Posts
Kritch, try this site for side effect info:http://www.askapatient.com/viewrating.asp?...p;name=KLONOPINSeems like a few people list weight gain as a side effect, although it might be dose dependent. Seems like the biggest issue people had was due to dependency issues though. I've never taken this drug, but I generally try to avoid most medications unless absolutely necessary. Side effects such as the ones you're concerned about are the main reason why (I seem to be really sensitive to most medications anyway).Good luck!
 
1 - 5 of 5 Posts
This is an older thread, you may not receive a response, and could be reviving an old thread. Please consider creating a new thread.
Top